NHF, HFA and Hemophilia Alliance Continue Push for Information on Stimate Recall
The National Hemophilia Foundation (NHF) and Hemophilia Federation of America (HFA) continue to follow up on issues arising from the recent recall of Stimate (desmopressin) nasal spray, which is manufactured by Ferring Pharmaceuticals and distributed in the United States by CSL Behring.
On September 3, NHF, HFA and the Hemophilia Alliance sent a new joint letter to CSL Behring and Ferring Pharmaceuticals requesting clarity and more information regarding the recall procedures. This is the second letter that NHF and HFA sent to the companies.
On July 23, HFA and NHF sent a joint letter to CSL Behring and Ferring Pharmaceuticals requesting answers to questions about the events that led up to the recall and the companies’ plans for accomplishing the recall. On July 30th, NHF and HFA received a joint communication from CSL Behring and Ferring that addressed some, but not all of the questions posed in the July 23rd letter.
On August 13, Ferring Pharmaceuticals and CSL Behring extended the recall to a consumer level. The national patient organizations have heard from multiple patients expressing difficulty with the recall process as outlined in the patient letter from CSL Behring. NHF and HFA remind you to please reach out to your physician with any medical concerns. You can also contact CSL Behring’s Medical Information Phone Line at 1.800.504.5434.
CSL Behring has provided their call center number if you have affected lots of Stimate in your possession: 1.800.676.4266. You may also report adverse medical events directly to the U.S. Food and Drug Administration at: www.fda.gov/medwatch, or 1.800.FDA.1088.
Our inquiries into the Stimate recall and its ramifications continue. As always, NHF and HFA will keep the bleeding disorders community informed as we learn more.
Please note that NHF and HFA do not recommend, endorse or make any representation about the efficacy, appropriateness or suitability of any specific products, treatments or opinions. If you have any questions or concerns about your medical treatment, including your possible exposure to recalled product, please consult your physician. Events like this one can cause a myriad of emotions. Please reach out to a social worker, provider, or trusted source of support.